Alert archive / Texas / High Wind Watches in 2018

High Wind Watch 2, NWS Midland/Odessa, TX

January 8, 201812 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Jan 8, 2018, 2:20 AM CST for 12 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jan 10, 2018, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2018, 2:20 AM CST (08:20 UTC)
In effect from
Jan 10, 2018, 9:00 AM CST
Expired
Jan 10, 2018, 4:03 AM CST
In force
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 53 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2375 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

179 
WWUS74 KMAF 080820
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
220 AM CST Mon Jan 8 2018

...A High Wind Watch in effect for the Guadalupe Mountains Wednesday...

.A powerful upper level storm system is forecast to track from the
southern rockies to the western high plains on Wednesday. Strong 
winds will be possible across the Guadalupe Mountains as this
system passes over that region. 

NMZ027-TXZ258-082100-
/O.NEW.KMAF.HW.A.0002.180110T1500Z-180111T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
120 AM MST Mon Jan 8 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

* TIMING...Wednesday.

* WINDS...Southwest winds 35 to 45 mph with gusts to 70 mph. 
  
* IMPACTS...Winds will be particularly hazardous at higher
  elevations where the strongest winds are likely to occur. Be
  especially careful driving in these mountainous areas. People
  driving high-profile vehicles should strongly consider
  postponing travel until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
4 follow-up statements
130 
WWUS74 KMAF 082100
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
300 PM CST Mon Jan 8 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR THE EDDY COUNTY PLAINS, VAN HORN AND THE
HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS,
DAVIS AND APACHE MOUNTAINS, AND MARFA PLATEAU...

.A powerful upper level storm system is forecast to track through
West Texas and Southeast New Mexico Wednesday. Strong winds will 
be possible through the Guadalupe, Davis, and Apache Mountains, as
well as the adjacent plains, Wednesday as this system passes.

NMZ028-TXZ057-058-074-080-091200-
/O.EXB.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Marfa Plateau-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, Alpine, Fort Davis, and Marfa
300 PM CST Mon Jan 8 2018 /200 PM MST Mon Jan 8 2018/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

* TIMING...Wednesday morning through late Wednesday night.

* WINDS...Wednesday...West 35 to 45 mph with gusts to around 60
  mph.  Wednesday night...West 30 to 45 mph with gusts to around 
  60 mph.

* IMPACTS...Winds will be particularly hazardous at higher
  elevations where the strongest winds are likely to occur.  Be
  especially careful driving in these mountainous areas.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$

NMZ027-TXZ258-091200-
/O.EXT.KMAF.HW.A.0002.180110T1500Z-180111T1300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
200 PM MST Mon Jan 8 2018

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* TIMING...Wednesday morning through late Wednesday night.

* WINDS...Wednesday...Southwest 40 to 50 mph with gusts to around
  70 mph shifting to the west 40 to 60 mph with gusts to around 85
  mph in the afternoon. Wednesday night...West 40 to 60 mph with 
  gusts to around 85 mph decreasing to 30 to 50 mph with gusts to 
  around 70 mph after midnight.  

* IMPACTS...Winds will be particularly hazardous at higher
  elevations where the strongest winds are likely to occur.  Be
  especially careful driving in these mountainous areas.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$
614 
WWUS74 KMAF 091017
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
417 AM CST Tue Jan 9 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR THE EDDY COUNTY PLAINS, VAN HORN AND THE
HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS,
DAVIS AND APACHE MOUNTAINS, AND MARFA PLATEAU...

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR THE PERMIAN BASIN ALONG AND WEST OF A
LAMESA...MIDLAND...RANKIN LINE, THE TRANS PECOS REGION, AND LEA 
COUNTY NEW MEXICO...

.A powerful upper level storm system is forecast to track through
West Texas and Southeast New Mexico Wednesday. Strong winds will 
be possible across southeast New Mexico and much of west Texas. 

NMZ029-033-034-TXZ045-046-050-051-059>062-067>069-075-092100-
/O.EXB.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-Crane-
Upton-Pecos-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, 
Midland, Monahans, Crane, McCamey, Rankin, and Fort Stockton
417 AM CST Tue Jan 9 2018 /317 AM MST Tue Jan 9 2018/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

* TIMING...Late Wednesday morning through Wednesday afternoon.

* WINDS...West 35 to 45 mph with gusts to around 65 mph. 
 
* IMPACTS...These winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans 
  and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$

NMZ027-TXZ258-092100-
/O.CON.KMAF.HW.A.0002.180110T1500Z-180111T1300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
317 AM MST Tue Jan 9 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* TIMING...Wednesday morning through late Wednesday night.

* WINDS...West to southwest 40 to 60 mph with gusts to 90 mph. 

* IMPACTS...Winds will be particularly hazardous at higher 
  elevations where the strongest winds are likely to occur. Be 
  especially careful driving in these mountainous areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$

NMZ028-TXZ057-058-074-080-092100-
/O.CON.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Marfa Plateau-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, Alpine, Fort Davis, and Marfa
417 AM CST Tue Jan 9 2018 /317 AM MST Tue Jan 9 2018/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* TIMING...Wednesday morning through late Wednesday night.

* WINDS...West 35 to 45 mph with gusts to around 65 mph.
 
* IMPACTS...Winds will be particularly hazardous at higher 
  elevations where the strongest winds are likely to occur. Be 
  especially careful driving in these mountainous areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$
882 
WWUS74 KMAF 092040
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
240 PM CST Tue Jan 9 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR THE EDDY COUNTY PLAINS, VAN HORN AND THE
HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS,
DAVIS AND APACHE MOUNTAINS, AND MARFA PLATEAU...

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR THE PERMIAN BASIN ALONG AND WEST OF A
LAMESA...MIDLAND...RANKIN LINE, THE TRANS PECOS REGION, AND LEA
COUNTY NEW MEXICO...

.A powerful upper level storm system is forecast to track over West
Texas and Southeast New Mexico Wednesday.  Strong winds will be 
possible across all of southeast New Mexico and much of West 
Texas.

NMZ027-TXZ258-101030-
/O.CON.KMAF.HW.A.0002.180110T1500Z-180111T1300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
140 PM MST Tue Jan 9 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* TIMING...Wednesday morning through late Wednesday night.

* WINDS...West to southwest 40 to 60 mph with gusts to 80 mph.

* IMPACTS...Winds will be particularly hazardous at higher 
  elevations where the strongest winds are likely to occur. Be 
  especially careful driving in these mountainous areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$

NMZ028-TXZ057-058-074-080-101030-
/O.CON.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Marfa Plateau-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, Alpine, Fort Davis, and Marfa
240 PM CST Tue Jan 9 2018 /140 PM MST Tue Jan 9 2018/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* TIMING...Wednesday morning through late Wednesday night.

* WINDS...West 35 to 45 mph with gusts to around 65 mph.

* IMPACTS...Winds will be particularly hazardous at higher 
  elevations where the strongest winds are likely to occur. Be 
  especially careful driving in these mountainous areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$

NMZ029-033-034-TXZ045-046-050-051-059>062-067>069-075-101030-
/O.CON.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-Crane-
Upton-Pecos-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, 
Midland, Monahans, Crane, McCamey, Rankin, and Fort Stockton
240 PM CST Tue Jan 9 2018 /140 PM MST Tue Jan 9 2018/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

* TIMING...Late Wednesday morning through Wednesday afternoon.

* WINDS...West 35 to 45 mph with gusts to around 60 mph.

* IMPACTS...These winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$
537 
WWUS74 KMAF 101003
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
403 AM CST Wed Jan 10 2018

...HIGH WIND WARNING IN EFFECT FROM LATE THIS MORNING THROUGH 
THIS AFTERNOON FOR SOUTHEAST NEW MEXICO, VAN HORN AND THE HIGHWAY
54 CORRIDOR, AND THE DAVIS AND APACHE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT FROM THIS MORNING THROUGH TONIGHT
FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 6 PM THIS EVENING
FOR THE PERMIAN BASIN ALONG AND WEST OF A LAMESA...MIDLAND...RANKIN
LINE, THE TRANS PECOS REGION, AND MARFA PLATEAU...

.A powerful upper level storm system will track over West Texas 
and Southeast New Mexico today resulting in some strong, possibly
damaging, winds.

TXZ069-101115-
/O.CAN.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/
Upton-
Including the cities of McCamey and Rankin
403 AM CST Wed Jan 10 2018

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
High Wind Watch. 

Although it will be windy today high winds are not expected.

$$

NMZ029-033-034-102100-
/O.UPG.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/
/O.NEW.KMAF.HW.W.0002.180110T1800Z-180111T0000Z/
Northern Lea County-Central Lea County-Southern Lea County-
Including the cities of Tatum, Hobbs, Lovington, Eunice, and Jal
303 AM MST Wed Jan 10 2018

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 11 AM this morning to 5 PM
MST this afternoon. The High Wind Watch is no longer in effect. 

* TIMING...Late this morning through this afternoon.

* WINDS...West 35 to 45 mph with gusts to around 60 mph.

* IMPACTS...These winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 

&&

$$

NMZ028-TXZ057-074-102100-
/O.UPG.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/
/O.NEW.KMAF.HW.W.0002.180110T1800Z-180111T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Davis/Apache Mountains Area-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Alpine, and Fort Davis
403 AM CST Wed Jan 10 2018 /303 AM MST Wed Jan 10 2018/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from noon CST /11 AM MST/ today
to 6 PM CST /5 PM MST/ this evening. The High Wind Watch is no
longer in effect. 

* TIMING...Late morning through the afternoon.

* WINDS...West 35 to 45 mph with gusts to 60 to 65 mph.

* IMPACTS...These winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans and tractor
  trailers.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or 
more can lead to property damage.

&&

$$

NMZ027-TXZ258-102100-
/O.UPG.KMAF.HW.A.0002.180110T1500Z-180111T1300Z/
/O.NEW.KMAF.HW.W.0002.180110T1500Z-180111T1200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
303 AM MST Wed Jan 10 2018

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST
THURSDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 8 AM this morning to 5 AM
MST Thursday. The High Wind Watch is no longer in effect. 

* TIMING...This morning through Thursday morning.

* WINDS...West 45 to 60 mph with gusts of 65 to 80 mph.

* IMPACTS...Winds will be particularly hazardous at higher
  elevations where the strongest winds are likely to occur. Low
  flying light aircraft may experience severe turbulence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or 
more can lead to property damage.

&&

$$

TXZ058-080-102100-
/O.UPG.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/
/O.NEW.KMAF.WI.Y.0002.180110T1900Z-180111T0000Z/
Reeves County and Upper Trans Pecos-Marfa Plateau-
Including the cities of Pecos and Marfa
403 AM CST Wed Jan 10 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST
THIS EVENING...

The National Weather Service in Midland/Odessa has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 6 PM CST
this evening. The High Wind Watch is no longer in effect. 

* TIMING...This afternoon until early evening.

* WINDS...West 25 to 35 mph with gusts to around 45 to 50 mph.

* IMPACTS...Loose objects will blown about.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. 

&&

$$

TXZ045-046-050-051-059>062-067-068-075-102100-
/O.UPG.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/
/O.NEW.KMAF.WI.Y.0002.180110T1900Z-180111T0000Z/
Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-
Crane-Pecos-
Including the cities of Seminole, Lamesa, Andrews, Stanton, 
Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
and Fort Stockton
403 AM CST Wed Jan 10 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST
THIS EVENING...

The National Weather Service in Midland/Odessa has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 6 PM CST
this evening. The High Wind Watch is no longer in effect. 

* TIMING...This afternoon through early evening.

* WINDS...West 25 to 35 mph with gusts to around 50 mph.

* IMPACTS...These winds could make driving difficult for motorists
  driving high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. 

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 7, 10:44 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Jan 7, 10:44 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1044 PM CST Sun Jan 7 2018

.DISCUSSION...
See 06Z aviation discussion below.

.AVIATION...
Light north winds will become southerly Monday. VFR conditions
will continue through the TAF period.

Hennig

&&

PREV DISCUSSION... /issued 517 PM CST Sun Jan 7 2018/

UPDATE...

Updated for the expiration of the High Wind Warning and Wind
Advisory.

DISCUSSION...

Wind speeds have rapidly decreased late this afternoon as the
upper level system responsible for the windy conditions exits the
area to the east, and the cold front continues to progress
southeastward. A few gusts may linger for the next hour or two,
but wind speeds are expected to continue to diminish through this
evening. Updated products will be issued shortly.

PREV DISCUSSION... /issued 245 PM CST Sun Jan 7 2018/

DISCUSSION...

WV imagery shows an upper-lvl trough diving into central Texas, and
pushing a cold front south towards West Texas and Southeast New
Mexico.  Latest obs at 17Z show the front just north of KLBB, and hi-
res models fropa KMAF at ~ 21Z.  Ahead of this feature, mid/hi
cloud is clearing W-E, forming mtn waves as seen on sat imagery
and allowing stronger westerlies to mix to the sfc.  Current
warnings/advisories cover these higher winds well, and models
suggest these will diminish below criteria before the 1st period.

That said, the front is pretty moderate, temperature-wise, and temps
should remain well-abv normal Monday.  During this time and going
into Tuesday, an upper Pac trough will make landfall on the central
CA coast pushing the west coast ridge thru the south central CONUS.
Leeside troughing on the Front Range ahead of the west coast trough
and increasing thicknesses will push temps Tue afternoon into the
70s most locations, making it feel more like late March than early
January.

Wednesday, the aforementioned Pac trough arrives, w/models in pretty
good agreement in bringing it to the panhandles by 00Z Thu.
Considering the track of this system, Wed looks to be a classic
windbag, although subtle differences in strength and timing among
the models lead to disagreement on just how strong winds will be.
Early indications are that a warning will be needed for the
Guadalupes, and advisories for at least the NW half of the CWA.
Attm, RHs look too high Wed afternoon for critical fire wx, although
it may be a good candidate for a Fire Danger Statement, as afternoon
highs will be well-abv normal.  That will be short-lived, however,
as a stronger secondary front arrives overnight, taking temps below
normal Thu afternoon.  Temps come back up Fri, but another front
arrives Fri night, keeping temps back below normal over the weekend.

Unfortunately, rain chances look meager over this next week.  Nrn
zones could see a slight chance of rain Wed-Thu as the Pac trough
passes, but it will be quick, and QPF light.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     34  64  38  74 /   0   0   0   0
Carlsbad                       34  68  36  75 /   0   0   0   0
Dryden                         40  69  40  72 /   0   0   0   0
Fort Stockton                  39  68  43  76 /   0   0   0   0
Guadalupe Pass                 41  61  46  69 /   0   0   0   0
Hobbs                          31  64  34  73 /   0   0   0   0
Marfa                          29  65  32  72 /   0   0   0   0
Midland Intl Airport           35  66  38  74 /   0   0   0   0
Odessa                         34  66  38  73 /   0   0   0   0
Wink                           31  67  33  75 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/10
Hazardous weather outlook, Jan 8, 2:16 AM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
216 AM CST Mon Jan 8 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
216 AM CST Mon Jan 8 2018 /116 AM MST Mon Jan 8 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Very windy conditions are expected across the region Wednesday. A
High Wind Watch is in effect Wednesday for the Guadalupe Mountains.
Elevated fire weather conditions will also be possible Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

High Wind Watches in Texas, 2018High Wind Watches in New Mexico, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.